Alert archive / California / High Wind Warnings in 2010
High Wind Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind warning at Jan 19, 2010, 8:56 PM PST. It took effect at Jan 20, 2010, 6:00 AM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2010, 8:56 PM PST (04:56 UTC)
- In effect from
- Jan 20, 2010, 6:00 AM PST
- Expired
- Jan 20, 2010, 4:41 PM PST
- In force
- 11 hr
- Issued by
- NWS Sacramento, CA
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Jan 19, 9:20 AM PST, 11 hours 36 minutes earlier.
Area forecast discussion, Jan 19, 9:20 AM PST, 11 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 920 AM PST TUE JAN 19 2010 .DISCUSSION... 200+ KT ZONAL JET STREAM CENTERED OVER THE CENTRAL PACIFIC AROUND 40N CONTINUES TO BE THE DRIVING FORCE FOR NORTHERN CALIFORNIA WEATHER. CURRENTLY IN THE MIDST OF STORM NUMBER 3 IN A TRAIN OF 5 STORM SYSTEMS. RADAR MOSAIC PICKING UP REFLECTIVITIES ACROSS MOST OF THE FORECAST AREA WITH SEVERAL STRONGER EMBEDDED SHOWERS BRINGING PERIODS OF HEAVIER PRECIPITATION. ALSO OF NOTE ARE THE GUSTY SOUTHERLY WINDS ACROSS THE AREA. MOST AREAS ARE SEEING GUSTS AROUND 40 MPH...THOUGH REDDING BRIEFLY SAW A FEW GUSTS UPWARDS OF 60 MPH. WITH A GOOD SOUTHWESTERLY FETCH OF PRECIPITATION...COULD SEE A FEW MORE HOURS OF SOLID PRECIPITATION WITH THE HEAVIEST TOTALS FAVORING THE UPSLOPE ABOVE SHASTA LAKE AND LAKE OROVILLE. EXPECTING THE FRONTAL PASSAGE TO TAKE PLACE AROUND MIDDAY WITH THIS STORM. LIGHTNING DETECTION NETWORK ALREADY PICKING UP SEVERAL STRIKES OFF THE COAST. MODEL PROGS KEEP MOST OF THE INSTABILITY ALONG OR OFF THE COAST...BUT WOULD NOT BE SURPRISED IF A FEW THUNDERSTORMS MAKE IT INLAND THIS AFTERNOON INTO EARLY EVENING. SNOW LEVELS SHOULD HOVER AROUND 4500 TO 5000 FEET TODAY BEFORE DROPPING A BIT TONIGHT. ALL TOLD...PROBABLY LOOKING AT ANOTHER POSSIBLE 7 TO 14 INCHES OF SNOW. WILL TWEAK THE FORECAST WORDING A BIT TO ACCOUNT FOR CURRENT OBSERVATIONS. DANG .PREVIOUS DISCUSSION... AFTER A RELATIVELY SHORT-LIVED BREAK TONIGHT...THE NEXT STRONG SYSTEM EXPECTED TO MOVE INLAND WEDNESDAY. LARGE-SCALE PATTERN REMAINS FAVORABLE FOR RAPIDLY DEEPENING SURFACE CYCLONES OVER THE EASTERN PACIFIC THE NEXT COUPLE OF DAYS WITH THE VERY STRONG UPPER JET IN THE VICINITY. MODELS CONTINUE TO POINT TOWARD ONE OF THESE OCCURRING WEDNESDAY WITH SEVERAL SURFACE WAVES MOVING UP FROM THE SOUTHWEST DURING THE DAY WHILE THE MAIN SURFACE LOW BOTTOMS OUT AROUND 960 TO 965 MBS OFF CAPE MENDOCINO. NAM 925 WINDS PEAK OUT OVER THE VALLEY AT 50-60 KTS EARLY WEDNESDAY...SO HAVE DECIDED TO GO WITH A HIGH WIND WATCH. THE LAST IN THIS SERIES OF SYSTEMS IS EXPECTED THURSDAY AND THURSDAY NIGHT AS THE UPPER TROUGH DIGS DOWN INTO NORTHERN CALIFORNIA LATE IN THE WEEK WITH PRECIPITATION BECOMING MORE SHOWERY. && .EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)... MEDIUM RANGE MODELS IN GOOD AGREEMENT NOW FOR A DEVELOPING UPPER LEVEL RIDGE FOR SATURDAY AND SUNDAY. THIS WILL BRING A BRIEF BREAK IN THE TRAIN OF STORMS FOR THE WEEKEND. TEMPERATURES MAY BE A LITTLE WARMER THAN ON FRIDAY. WILL KEEP A SLIGHT CHANCE OF LINGERING SHOWERS IN THE MOUNTAINS. A COLD LOW FROM THE GULF OF ALASKA MAY BRING A RETURN OF WET WEATHER FOR SUNDAY NIGHT INTO MONDAY. THE GFS IS TENDING TO DEFLECT THE BULK OF THE STORM NORTHWARD OVER THE RIDGE...WHILE THE 00Z ECMWF AND GEM WOULD SHOVE THE RIDGE EASTWARD WITH MORE SIGNIFICANT RAIN/SNOW FOR NORTHERN CALIFORNIA. AM LEANING TOWARD THIS WETTER SCENARIO. && .AVIATION DISCUSSION... STRONG COLD FRONT WILL BE MOVING ACROSS INTERIOR NORCAL 18Z-00Z WITH WIDESPREAD MVFR CIGS AND VSBYS AND LOCAL IFR CONDITIONS IN MODERATE TO HEAVY PCPN. STRONG SLY WIND GUSTS IN EXCESS OF 40 KTS FORECAST TO DECREASE AFTER FROPA DURING THE AFTERNOON. DURING LATE AFTERNOON CIGS MAY RISE OR CLOUDS MAY BREAK UP AND ALLOW LOCAL SURFACE HEATING TO DESTABILIZE ATMOSPHERE CAUSING ISOLATED THUNDERSTORMS ON W SIDE OF SAC VLY INCLUDING THE DELTA. OVER SIERNEV...WIDESPREAD IFR/LIFR CIGS AND VSBYS WITH LOCALLY GUSTY WINDS IN EXCESS OF 50-60 KTS TODAY. NORCAL WILL BE IN BETWEEN STORM SYSTEMS TONIGHT WITH NEXT STORM EXPECTED TO IMPACT INTERIOR NORCAL MAINLY AFTER 18Z WED WITH MORE STRONG WINDS AND HEAVY PCPN. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW UNTIL 6 PM PST WEDNESDAY FOR WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK-BURNEY BASIN/ EASTERN SHASTA COUNTY-MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-SHASTA LAKE AREA/NORTHERN SHASTA COUNTY. WIND ADVISORY UNTIL 6 PM PST THIS EVENING FOR CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY/NORTHERN SAN JOAQUIN VALLEY/CARQUINEZ STRAIT AND DELTA. HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR CARQUINEZ STRAIT AND DELTA-CENTRAL SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-NORTHERN SAN JOAQUIN VALLEY-SOUTHERN SACRAMENTO VALLEY. URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL 145 PM THIS AFTERNOON FOR SACRAMENTO VALLEY/NORTHEAST FOOTHILLS/CARQUINEZ STRAIT AND DELTA/NORTHERN SAN JOAQUIN VALLEY. &&
Hazardous weather outlook, Jan 19, 4:38 AM PST, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 438 AM PST TUE JAN 19 2010 CAZ013>019-063-064-066>069-201500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 438 AM PST TUE JAN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY ANOTHER STRONG WINTER STORM WILL MOVE THROUGH NORTHERN CALIFORNIA TODAY. STRONG GUSTY SOUTHERLY WINDS WILL CONTINUE. PERIODS OF HEAVY RAIN IN THE VALLEY WITH EMBEDDED THUNDERSTORMS WILL BE POSSIBLE WHILE HEAVY SNOW DEVELOPS OVER THE MOUNTAINS. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY ANOTHER STRONG STORM IS EXPECTED WEDNESDAY WITH PERIODS OF HEAVY PRECIPITATION AND STRONG SOUTHERLY WINDS. THE LAST IN THIS SERIES OF STORMS IS EXPECTED THURSDAY INTO FRIDAY BEFORE A PROLONGED BREAK IN THE WEATHER MAY OCCUR OVER THE WEEKEND. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * HIGH WIND WATCH............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Special weather statement, Jan 19, 2:56 PM PST, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 256 PM PST TUE JAN 19 2010 CAZ017-200000- YOLO CA-SOLANO CA- 256 PM PST TUE JAN 19 2010 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL SOLANO COUNTY IN CENTRAL CALIFORNIA CENTRAL YOLO COUNTY IN CENTRAL CALIFORNIA UNTIL 400 PM PST AT 254 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR VACAVILLE..MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... WINTERS... DIXON... DAVIS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3869 12191 3856 12160 3833 12197 3842 12210 TIME...MOT...LOC 2255Z 219DEG 13KT 3840 12200 JHM
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 4:38 PM PST | Special Weather Statement | STO | Butte, Colusa, Glenn, Sacramento, San Joaquin, Solano and 3 more | 52 min |
| Jan 19, 5:28 PM PST | Special Weather Statement | STO | Sacramento, Sutter | 62 min |
| Jan 20, 8:10 AM PST | Areal Flood Advisory | STO | Amador, Butte, Calaveras, Colusa, El Dorado, Glenn and 13 more | 12 hr |
| Jan 20, 10:38 AM PST | Special Weather Statement | STO | Sutter, Yolo | 52 min |
| Jan 20, 11:47 AM PST | Special Weather Statement | STO | Sacramento | 73 min |
| Jan 20, 2:14 PM PST | Special Weather Statement | STO | Colusa, Sacramento, San Joaquin, Solano, Stanislaus, Sutter and 2 more | 61 min |
| Jan 20, 2:45 PM PST | Special Weather Statement | STO | Sacramento, San Joaquin, Stanislaus, Sutter, Yolo, Yuba | 75 min |
| Jan 20, 2:48 PM PST | Winter Weather Advisory | STO | 36 hr | |
| Jan 20, 3:59 PM PST | Special Weather Statement | STO | Butte, Sacramento, San Joaquin, Stanislaus, Sutter, Yuba | 46 min |
Nearby
High Wind Warnings in California, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.